Alert archive / Montana / Red Flag Warnings in 2015

Red Flag Warning 5, NWS Great Falls, MT

July 29, 20154 counties in Montana

NWS Great Falls, MT issued this red flag warning at Jul 29, 2015, 3:24 AM MDT for 4 counties in Montana. It took effect at Jul 29, 2015, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2015, 3:24 AM MDT (09:24 UTC)
In effect from
Jul 29, 2015, 12:00 PM MDT
Expired
Jul 29, 2015, 9:00 PM MDT
In force
9 hr
Issued by
NWS Great Falls, MT

Counties Glacier County, MT, Liberty County, MT, Pondera County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 128 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 9.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2015-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2015-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
2544 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

836 
WWUS85 KTFX 290924
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
324 AM MDT WED JUL 29 2015


MTZ112-291730-
/O.NEW.KTFX.FW.W.0005.150729T1800Z-150730T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY-
324 AM MDT WED JUL 29 2015

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONE
112...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 112.

* WIND...15 TO 20 MPH WITH GUSTS OF 20 TO 30 MPH.

* HUMIDITY...MINIMUM HUMIDITIES OF 15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$
2 follow-up statements
727 
WWUS85 KTFX 291653
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1053 AM MDT WED JUL 29 2015

MTZ112-300300-
/O.CON.KTFX.FW.W.0005.150729T1800Z-150730T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY-
1053 AM MDT WED JUL 29 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONE 112...

* AFFECTED AREA...FIRE WEATHER ZONE 112.

* WIND...15 TO 20 MPH WITH GUSTS OF 20 TO 30 MPH.

* HUMIDITY...MINIMUM HUMIDITIES OF 15 TO 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$
121 
WWUS85 KTFX 300329
RFWTFX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
929 PM MDT WED JUL 29 2015

MTZ112-300430-
/O.EXP.KTFX.FW.W.0005.000000T0000Z-150730T0300Z/
EASTERN GLACIER/TOOLE/CENTRAL/EASTERN PONDERA/LIBERTY-
929 PM MDT WED JUL 29 2015

...RED FLAG WARNING HAS EXPIRED FOR LOW HUMIDITIES AND GUSTY WINDS FOR
FIRE WEATHER ZONE 112...

WINDS HAVE SUBSIDED AND RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE
20 PERCENT. AS A RESULT...THE RED FLAG WARNING HAS BEEN ALLOWED TO
EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 29, 3:24 AM MDT, 0 minutes earlier.

Area forecast discussion, Jul 29, 3:24 AM MDT, 0 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
324 AM MDT WED JUL 29 2015

.DISCUSSION...
WEDNESDAY THROUGH FRIDAY... A QUIET WEATHER PATTERN WILL BEGIN TO
MOVE INTO THE AREA AS AN UPPER LEVEL RIDGE BEGINS TO DOMINATE THE
REGION. GUST SURFACE WINDS WILL COMBINE WITH SEASONAL TEMPERATURES
AND LOW RH VALUES TO CREATE CRITICAL FIRE WEATHER CONDITIONS IN
FIREWEATHER ZONE 112. DRY CONDITIONS WILL CONTINUE FOR THE REST OF
THE WEEK HOWEVER WINDS SHOULD BE SIGNIFICANTLY CALMER AFTER
WEDNESDAY AFTERNOON AND EVENING SO ADDITIONAL FIRE WEATHER
HIGHLIGHTS ARE NOT EXPECTED AFTER WEDNESDAY. NO MOISTURE IS
EXPECTED THROUGH THE REMAINDER OF THE WORK WEEK UNDER DRYING AND
SUNNY CONDITIONS. TEMPERATURES ARE EXPECTED TO CLIMB EACH DAY WITH
HIGH TEMPERATURES IN THE MID NINETIES BY THE END OF THE WORK WEEK
AT MANY LOCATIONS. SUK

FRIDAY NIGHT THROUGH WEDNESDAY...THE FORECAST AREA WILL BE UNDER THE
INFLUENCE OF AN UPPER RIDGE. THE AIRMASS WILL START OFF DRY BUT BY
LATE IN THE WEEKEND SOME MOISTURE WILL MOVE INTO THE FORECAST AREA
FROM THE SOUTHWEST. AREAS OF MOISTURE WILL CONTINUE TO FLOW THROUGH
THE UPPER RIDGE WHICH COMBINED WITH DAYTIME HEATING WILL LEAD TO
SOME SHOWERS AND THUNDERSTORMS. MODELS ARE NOT IN GREAT AGREEMENT
WITH THESE AREAS OF MOISTURE SO HAVE DECIDED TO GO WITH CHANCES OF
PRECIPITATION BEGINNING MONDAY THAT ARE CLOSE TO CLIMATOLOGICAL
AVERAGES. OVER THE WEEKEND TEMPERATURES WILL BE IN THE UPPER 80S TO
MID 90S BUT AS MORE CLOUDS MOVE INTO THE FORECAST AREA HIGH
TEMPERATURES WILL MORE LIKELY BE IN THE 80S. BLANK

&&

.AVIATION...
UPDATED 0525Z.

EXPECT VFR CONDITIONS WITH GENERALLY CLEAR SKIES TO SCATTERED
CLOUDS. THERE IS A SMALL CHANCE OF MVFR/IFR CONDITIONS IN FOG AT
KWYS LATE TONIGHT AND EARLY WEDNESDAY MORNING. BLANK

&&

.FIRE WEATHER...
A RED FLAG WARNING HAS BEEN ISSUED FOR FIRE WEATHER ZONE 112 FOR
GUSTY WINDS AND LOW HUMIDITIES UNTIL 9 PM TONIGHT. HUMDITIES WILL
TREND LOWER THROUGH THE WEEK...AS CONDITIONS CONTINUE TO DRY OUT
AND WARM UP...HOWEVER WINDS ARE EXPECTED TO BE RELATIVELY LIGHT
THROUGH THE REMAINDER OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  79  54  86  55 /   0   0   0   0
CTB  79  50  86  51 /   0   0   0   0
HLN  81  52  89  55 /   0   0   0   0
BZN  79  50  87  53 /   0   0   0   0
WEY  72  36  78  39 /   0   0   0   0
DLN  77  47  85  50 /   0   0   0   0
HVR  81  54  86  54 /   0   0   0   0
LWT  78  52  85  55 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
MTZ112.

&&

WEATHER.GOV/GREATFALLS

Nearby

Red Flag Warnings in Montana, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.